MAUDE Adverse Event Report: ZIMMER GMBH CMN FEMORAL NAIL, CCD 125, RIGHT, 10 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS

ZIMMER GMBH CMN FEMORAL NAIL, CCD 125, RIGHT, 10 MM, 21.5 CM; ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.As no lot number was provided, the device history records could not be reviewed.Attempts to obtain additional information have been made; however, no more is available.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available, an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).Lot number unknown.
 
Event or Problem Description
It was reported that patient underwent revision surgery due to implant fracture and femur fracture.An hip implant was implanted at the revision surgery.
 
Event or Problem Description
Patient was implanted on an unknown side and underwent revision surgery due to implant fracture and femur fracture.
 
Additional Manufacturer Narrative
Additional information which was received on nov 26, 2019.The manufacturer did not receive x-rays for review.The manufacturer received lot# number and implantation date.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the product was implanted on (b)(6) 2019 and revised on (b)(6) 2019 due to implant fracture.Patient femur fracture also noted.The patient received a hip implant at the revision surgery.Product evaluation: visual examination: the broken znn nail, lag screw and a cortical screw were returned for investigation.The nail was broken into two parts.The fracture of the nail is located through the lag screw hole.On the fracture surfaces, beach lines are visible which point to a fatigue fracture.The fracture surfaces shows also small polished areas and some scratches, most probably due to contact between the parts after the fracture.Several scratches are visible on the surface of the nail.No considerable deteriorations, deformations or imperfections can be seen.The part shows some normal signs of usage.Review of product documentation: device purpose: all involved devices are intended for treatment.Product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Conclusion: it was reported that the product was implanted on (b)(6) 2019 and revised on (b)(6) 2019 due to implant fracture.Patient femur fracture also noted.The patient received a hip implant at the revision surgery.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).The visual examination of the nail indicates a fatigue fracture.Macroscopically, no defects can be observed that could trigger or contribute to the fracture.Fatigue fractures can occur due to a cyclic overloading.Possible contributing factors to the overload could be a not properly healed bone fracture and / or not adherence to the postoperative protocol (patient behavior).However, based on the available information and performed investigation, an exact root cause for the nail breakage could not be determined.Need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation result is available now.

Brand Name
CMN FEMORAL NAIL, CCD 125, RIGHT, 10 MM, 21.5 CM
Common Device Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY NAILS
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key9290835
Report Number0009613350-2019-00658
Device Sequence Number19410837
Product Code HSB
UDI-Device Identifier00889024298835
UDI-Public00889024298835
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number47-2493-210-10
Device Lot Number2972288
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer11/26/2019
08/24/2020
Initial Report FDA Received Date11/07/2019
Supplement Report FDA Received Date12/10/2019
08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;